Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Analogue of Pontryagin character theory for topological semigroups


Author: Thomas Bowman
Journal: Proc. Amer. Math. Soc. 46 (1974), 97-105
MSC: Primary 22A20
DOI: https://doi.org/10.1090/S0002-9939-1974-0348029-0
MathSciNet review: 0348029
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The character semigroups of a wide class of abelian continuous inverse semigroups are determined. A duality theorem is given for which a special case gives necessary and sufficient conditions for duality to hold for locally compact semigroups.


References [Enhancements On Off] (What's this?)

  • [1] C. W. Austin, Duality theorems for some commutative semigroups, Trans. Amer. Math. Soc. 109 (1963), 245-256. MR 27 #3737. MR 0153776 (27:3737)
  • [2] A. C. Baker and J. W. Baker, Duality of topological semigroups with involution, J. London Math. Soc. 44 (1969), 251-260. MR 38 #4596. MR 0236299 (38:4596)
  • [3] J. W. Baker and N. J. Rothman, Separating points by semicharacters in topological semigroups, Proc. Amer. Math. Soc. 21 (1969), 235-239. MR 38 #4598. MR 0236301 (38:4598)
  • [4] T. T. Bowman, A construction principle and compact Clifford semigroups, Semigroup Forum 2 (1971), no. 4, 343-353. MR 45 #2075. MR 0292994 (45:2075)
  • [5] -, Construction functors for topological semigroups (submitted).
  • [6] A. H. Clifford and G. B. Preston, The algebraic theory of semigroups. Vol. I, Math. Surveys, no. 7, Amer. Math. Soc., Providence, R. I., 1961. MR 24 #A2627. MR 0132791 (24:A2627)
  • [7] R. O. Fulp, Character semigroups of locally compact inverse semigroups, Proc. Amer. Math. Soc. 27 (1971), 613-618. MR 43 #2148. MR 0276401 (43:2148)
  • [8] J. D. Lawson, Topological semilattices with small semilattices, J. London Math. Soc. (2) 1 (1969), 719-724. MR 40 #6516. MR 0253301 (40:6516)
  • [9] L. B. Sneperman, Finite-dimensional representations of some compact topological semigroups, Dokl. Akad. Nauk SSSR 176 (1967), 538-540 = Soviet Math. Dokl. 8 (1967), 1157-1159. MR 36 #2732. MR 0219653 (36:2732)
  • [10] -, On the theory of characters of locally bicompact topological semigroups, Mat. Sb. 77 (119) (1968), 508-532 = Math. USSR Sb. 6 (1968), 471-492. MR 38 #5984. MR 0237703 (38:5984)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 22A20

Retrieve articles in all journals with MSC: 22A20


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1974-0348029-0
Article copyright: © Copyright 1974 American Mathematical Society

American Mathematical Society